MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 10X12CM USA CTN 10; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 10X12CM USA CTN 10; TAPE AND BANDAGE, ADHESIVE
Catalog Number 66024629
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that customer after getting a tattoo used opsite 6x7 to try and cover her piece and the ends kept curling up, customer used hospital tape to hold them down, however that caused the film to come off further then customer used opsite 10x12 to ensure it was fully covered and the second sealed that however customer still has a large piece that has not stuck down.No harm or injury reported.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.The complaint history file contains no further instances/ related events of the reported event.The device was used for treatment.As the device was not returned, a thorough product evaluation could not be carried out.Images provided confirmed a relationship between the event and the device.However without return of samples, we have not been able to determine a definitive root cause.Low adhesion may be caused by adhesion levels of the raw material used to make the film of this dressing.There are various controls in place during the manufacturing process of both the raw material and the dressing to identify when the adhesion is not in acceptable range, as per the product specification.There are also regular tests carried out to monitor the finished product.As with all adhesive products, the skin site must be thoroughly cleaned and dried prior to application.If there is any moisture on the skin surrounding the catheter, the adhesive performance of this dressing may be compromised.If the dressing becomes wet whilst applied, it may have to be removed and a new dressing applied.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
OPSITE FLEXIGRID 10X12CM USA CTN 10
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11139698
Report Number8043484-2021-00065
Device Sequence Number19844296
Product Code KGX
UDI-Device Identifier05000223438517
UDI-Public5000223438517
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66024629
Device Lot Number1946
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer02/09/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1